Anaphylactic shock to vaginal misoprostol: A rare adverse reaction to a frequently used drug

Hyun Joo Shin, Sa Ra Lee, A. mi Roh, Young mee Lim, Kyung Ah Jeong, Hye Sung Moon, Hye Won Chung

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Misoprostol is widely used in daily practice for induction of labor and cervical dilatation prior to intrauterine procedures, including dilatation and curettage or hysteroscopy. Anaphylactic shock to intravaginal misoprostol can occur not only in pregnant women, as reported in 2 previous cases, but also in a non-pregnant, perimenopausal woman, as in the case described herein. A 49-year-old woman received vaginal misoprostol for cervical ripening prior to hysteroscopic myomectomy and experienced anaphylactic shock. Two 400 μg doses of misoprostol 6 hours apart caused uncontrolled shaking and high fever followed by shock. In conclusion, the possibility of anaphylactic shock should be considered in patients with sudden hypotension following misoprostol administration. Prompt identification and management are crucial to prevent morbidity and mortality following an anaphylactic shock to misoprostol.

Original languageEnglish
Pages (from-to)636-640
Number of pages5
JournalObstetrics and Gynecology Science
Volume61
Issue number5
DOIs
StatePublished - 2018

Keywords

  • Anaphylaxis
  • Hysteroscopy
  • Misoprostol
  • Shock

Fingerprint

Dive into the research topics of 'Anaphylactic shock to vaginal misoprostol: A rare adverse reaction to a frequently used drug'. Together they form a unique fingerprint.

Cite this